Alert archive / Massachusetts / Gale Warnings in 2022
Gale Warning 15, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Feb 20, 2022, 6:47 AM EST. It took effect at Feb 20, 2022, 7:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 6:47 AM EST (11:47 UTC)
- In effect from
- Feb 20, 2022, 7:00 PM EST
- Expired
- Feb 21, 2022, 3:31 AM EST
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
982 WHUS71 KBOX 201147 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 647 AM EST Sun Feb 20 2022 ANZ230-231-251-210100- /O.NEW.KBOX.GL.W.0015.220221T0300Z-220221T1200Z/ Boston Harbor-Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 647 AM EST Sun Feb 20 2022 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Boston Harbor, Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 10 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ250-254-210100- /O.NEW.KBOX.GL.W.0015.220221T0300Z-220221T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 647 AM EST Sun Feb 20 2022 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 10 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ236-210100- /O.NEW.KBOX.SC.Y.0025.220220T1147Z-220221T1400Z/ Narragansett Bay- 647 AM EST Sun Feb 20 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 3 feet. * WHERE...Narragansett Bay. * WHEN...Until 9 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-237-210100- /O.NEW.KBOX.SC.Y.0025.220220T1147Z-220221T1800Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 647 AM EST Sun Feb 20 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 1 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-210100- /O.NEW.KBOX.SC.Y.0025.220220T1147Z-220222T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 647 AM EST Sun Feb 20 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
087 WHUS71 KBOX 201921 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 221 PM EST Sun Feb 20 2022 ANZ237-210830- /O.CAN.KBOX.SC.Y.0025.000000T0000Z-220221T1800Z/ /O.NEW.KBOX.SC.Y.0026.220220T2100Z-220221T1800Z/ Block Island Sound- 221 PM EST Sun Feb 20 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Block Island Sound. * WHEN...Until 1 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-210830- /O.CAN.KBOX.SC.Y.0025.000000T0000Z-220221T1400Z/ /O.NEW.KBOX.SC.Y.0026.220220T2100Z-220221T1400Z/ Narragansett Bay- 221 PM EST Sun Feb 20 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Narragansett Bay. * WHEN...Until 9 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-210830- /O.UPG.KBOX.SC.Y.0025.000000T0000Z-220221T1800Z/ /O.EXB.KBOX.GL.W.0015.220221T0200Z-220221T1000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- 221 PM EST Sun Feb 20 2022 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST MONDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound. * WHEN...From 9 PM this evening to 5 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ255-210830- /O.UPG.KBOX.SC.Y.0025.000000T0000Z-220222T0000Z/ /O.EXB.KBOX.GL.W.0015.220221T0200Z-220221T1000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 221 PM EST Sun Feb 20 2022 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST MONDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet expected. * WHERE...Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...From 9 PM this evening to 5 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-251-210830- /O.EXT.KBOX.GL.W.0015.220221T0000Z-220221T1200Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 221 PM EST Sun Feb 20 2022 ...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 40 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ250-254-210830- /O.EXT.KBOX.GL.W.0015.220221T0000Z-220221T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 221 PM EST Sun Feb 20 2022 ...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 7 PM this evening to 7 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-210830- /O.EXT.KBOX.GL.W.0015.220221T0200Z-220221T1000Z/ Boston Harbor- 221 PM EST Sun Feb 20 2022 ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST MONDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and seas around 2 feet expected. * WHERE...Boston Harbor. * WHEN...From 9 PM this evening to 5 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ256-210830- /O.CON.KBOX.SC.Y.0025.000000T0000Z-220222T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 221 PM EST Sun Feb 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
589 WHUS71 KBOX 210831 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 331 AM EST Mon Feb 21 2022 ANZ254-212100- /O.CAN.KBOX.GL.W.0015.000000T0000Z-220221T1200Z/ /O.EXB.KBOX.SC.Y.0026.000000T0000Z-220221T2100Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 331 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-211400- /O.CAN.KBOX.GL.W.0015.000000T0000Z-220221T1000Z/ /O.EXA.KBOX.SC.Y.0026.000000T0000Z-220221T1400Z/ Boston Harbor- 331 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-255-212000- /O.CAN.KBOX.GL.W.0015.000000T0000Z-220221T1000Z/ /O.EXB.KBOX.SC.Y.0026.000000T0000Z-220221T2000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 331 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound, Buzzards Bay and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Rhode Island Sound. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-212000- /O.CAN.KBOX.GL.W.0015.000000T0000Z-220221T1200Z/ /O.EXB.KBOX.SC.Y.0026.000000T0000Z-220221T2000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 331 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-211800- /O.CAN.KBOX.GL.W.0015.000000T0000Z-220221T1200Z/ /O.EXA.KBOX.SC.Y.0026.000000T0000Z-220221T1800Z/ Massachusetts Bay and Ipswich Bay- 331 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and seas 3 to 5 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-211600- /O.CAN.KBOX.GL.W.0015.000000T0000Z-220221T1200Z/ /O.EXB.KBOX.SC.Y.0026.000000T0000Z-220221T1600Z/ Cape Cod Bay- 331 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet. * WHERE...Cape Cod Bay. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ237-212000- /O.EXT.KBOX.SC.Y.0026.000000T0000Z-220221T2000Z/ Block Island Sound- 331 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Block Island Sound. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-212000- /O.EXT.KBOX.SC.Y.0025.000000T0000Z-220221T2000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 331 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-211400- /O.CON.KBOX.SC.Y.0026.000000T0000Z-220221T1400Z/ Narragansett Bay- 331 AM EST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and seas 1 to 3 feet. * WHERE...Narragansett Bay. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 20, 6:36 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 20, 6:36 AM EST, 11 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 636 AM EST Sun Feb 20 2022 .SYNOPSIS... Chilly today with highs in the 30s. Weakening winds and plenty of sunshine. Milder weather returns next week along with a rain and some gusty winds Tuesday into Wednesday. Well above normal temperatures are possible Wednesday before another cold front cools the region down. There is increasing chances of wintry weather to end the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 630 AM update... Clear skies to start the morning with temperatures in the teens. Forecast is on track with minor adjustments to bring temps in line with observations. Previous Discussion... Dry quiet weather on tap for today. Gusty northwest winds weaken this morning as high pressure builds over the east coast. With southern New England positioned to the north of the high pressure center we can expect a steady but light wind out of the west northwest to start the day. As high pressure continues east over the Atlantic we'll begin to see winds shift to the southwest by early afternoon. Plenty of sunshine but the colder air mass will only support high temperatures in the low- mid 30s this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Tonight Low pressure center over northern Canada and high pressure center off the coast of the Carolinas will put southern New England in a region with a tight pressure gradient. This will support the development of a fairly strong southwesterly low-level jet tonight. Strong low-level inversion will prevent any strong wind gusts from mixing down to the surface, but the gradient wind alone will support sustained surface winds of 10-20 mph overnight. Despite clear skies, WAA and mechanical mixing from moderate southwest winds will prevent temperatures from falling much lower than what is expected this afternoon and evening. We may even see temperatures rise a degree or two overnight with the strong low-level WAA. Can generally expected temperatures Monday morning to be in the mid 20s across the interior and mid 30s over the coastal plain. Monday Rather pleasant day in store for Monday as strong southwest flow continues to advect anomalously warm air over southern New England. 5 to 6 degree C temps at 925 will support surface temperatures in the 50s across most of southern New England. The south coast, Cape, and Islands will be a bit cooler with temps in the 40s as less steep low-level lapse rates will fail to support efficient mixing. Dry atmosphere continues to support dry weather and mostly clear skies. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Highlights... * Mild temperatures continue to increase each day, peaking in the 60s on Wednesday before a cool down. * Rain returns Tuesday into Wednesday with some gusty winds. * Winter weather chances return Thursday night and Friday with potential for snow, rain, or a wintry mix. Details... Tuesday and Wednesday... Warm, moist southwest flow increases on Tuesday pumping up 850 mb temps to +2C and tapping into a 1"+ PWAT moisture plume that stretched down to the Gulf of Mexico. High clouds move in overnight, thickening and lowering through the day, but isentropically forced showers should hold off for at least the first half of the day. Eventually widespread rain showers overspread the area, likely Tuesday afternoon into the overnight hours as a low pressure center slides by to our northwest. This keeps us on the warm side of the low so we won't be dealing with any snow this time. In fact, temperatures will be very warm overnight, only dipping into the upper 40s. By the time rain comes to an end with the passage of the cold front late Wednesday 0.5-1" of rain will have fallen. This is due in part to those anomalous PWATS (2-3 standard deviations above normal) and strong low level forcing from the surface fronts and 75 kt low level jet. This jet will also bring some gusty winds, though looking like less magnitude than we saw with this most recent system. Model profiles show a decently inverted profile so even with strong winds just off the surface it will likely take some of those heavier showers to mix down much more than a 25 to 35 mph gust. Post frontal winds may actual be even stronger thanks to cold advection in the low/mid levels and a lingering low level jet. Before the cold front comes through, however, temperatures will reach up into the 60s! Thursday through Saturday... The post frontal airmass on Thursday will be more seasonable with highs in the mid to upper 30s. Attention then turns to our next storm system which moves up from the Ohio Valley Thursday night into southern New England on Friday. The exact track and whether a secondary low is spawned off the mid-Atlantic coast is less clear at this time, but what is more certain is that wet weather will return Thursday night and Friday. At this point indications are still that the low will pass far enough south to bring snow or at least a mix of rain, snow, and ice to the region. Moisture is more limited than with the mid-week system but dynamics are there with a strong 300 mb jet favorably placed and good jet dynamics in the low levels. Again, much could change as we hone in on the track of the low but something to keep an eye on as we approach Friday. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. 12z Update...high confidence in forecast. Today through Monday... VFR with light WNW winds transitioning to WSW by mid-afternoon. Winds increase in strength tonight with gusts to 20 knots. VFR conditions continue into Monday with southwest winds gusting to 20 knots. BOS TAF...high confidence BDL TAF...high confidence Outlook /Monday Night through Thursday/... Monday Night: VFR. Tuesday: MVFR/IFR conditions possible. Breezy. Chance RA. Tuesday Night: Mainly MVFR, with areas IFR possible. Windy with gusts up to 30 kt. RA. Wednesday: Mainly VFR, with local IFR possible. Windy with local gusts up to 30 kt. Wednesday Night: VFR. Windy with local gusts up to 30 kt. Thursday: Mainly VFR, with areas IFR possible. Breezy. Chance SN. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Marine Today Weakening west/northwest winds this morning shift to the west/southwest and strengthen by early to mid-afternoon. Seas remain elevated to SCA criteria. Freezing spray possible this morning over the outer waters as well. Tonight Winds increase out of southwest, especially over the east coastal waters where gale force winds are possible. Headlines will likely be added later today. Winds not as strong over the south coastal waters but still in the 25-30 knot range out of the southwest. Monday Southwest winds diminish and seas gradually subside below SCA criteria by Monday afternoon as high pressure dominates the coastal waters. Outlook /Monday Night through Thursday/... Monday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain. Tuesday Night: Moderate risk for Small Craft Advisory winds with gusts up to 30 kt. Rough seas up to 10 ft. Rain likely. Wednesday: Moderate risk for Small Craft Advisory winds with gusts up to 30 kt. Rough seas up to 10 ft. Slight chance of rain. Wednesday Night: Moderate risk for Small Craft Advisory winds with local gusts up to 30 kt. Rough seas up to 8 ft. Thursday: Winds less than 25 kt. Local rough seas. Slight chance of snow. Visibility 1 to 3 nm. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...BW/RM NEAR TERM...BW/RM SHORT TERM...RM LONG TERM...RM AVIATION...BW/RM MARINE...BW/RM
Hazardous weather outlook, Feb 20, 4:13 AM EST, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 413 AM EST Sun Feb 20 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-210915- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 413 AM EST Sun Feb 20 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-210915- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 413 AM EST Sun Feb 20 2022 ...GALE WARNING IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:47 AM EST | Small Craft Advisory | BOX | 32 hr | |
| Feb 20, 2:21 PM EST | Small Craft Advisory | BOX | 24 hr |
Nearby
Gale Warnings in Massachusetts, 2022Every gale warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.